Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 5:59 AM CDT for Coahoma County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 5:59 AM CDT (10:59 UTC)
- Expired
- Jun 27, 2001, 6:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624
WUUS54 KMEG 271100
SVRMEM
MSC027-271130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
559 AM CDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 630 AM CDT.
* AT 556 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
KINGS...MOVING EAST AT 10 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 630 AM CDT INCLUDE...
COAHOMA...
JONESTOWN...LULA...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3439 9065 3420 9062 3424 9045 3429 9040
3444 9041 3447 9047What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:02 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 3:02 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 AM CDT WED JUN 27 2001 UPPER LOW CURRENTLY CENTERED NEAR MO/KY/IL BORDER CONTINUES A SLOW DRIFT TO THE WEST. SOME CONVECTION FIRED OVERNIGHT RIGHT NEAR CENTER AND IN SE QUADRANT OVER MS AND AL WHERE MOISTURE IS A BIT DEEPER. EXPECT A BETTER CHANCE OF SCT AFTERNOON CONVECTION ACROSS THE FA TODAY WITH -14C 50H TEMPS EXPECTED AND AS UPPER LOW SHIFTS A BIT FURTHER WWD ALLOWING ERN SEMICIRCLE TO BE LOCATED ACROSS THE AREA. THIS IS WHERE MOST ACTIVITY HAS OCCURRED PAST SEVERAL DAYS. UPPER LOW WILL SLOWLY WEAKEN OVER NEXT FEW DAYS AS TEMPS IN THE CORE RISE. STILL EXPECT SCT DIURNAL CONVECTION ACROSS THE FA THROUGH FRI WITH LESS ACTIVITY OVER THE WEEKEND AS UPPER HEIGHTS RISE. AS FAR AS TEMPS...GUIDANCE IN CLOSE AGREEMENT AND WILL NOT STRAY TOO FAR. PRELIMINARY NUMBERS... MEM 88/69/88/70 4242 MKL 87/64/87/66 4242 JBR 88/66/88/66 4242 TUP 89/67/89/68 4242 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:38 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 37 min |
| Jun 27, 5:13 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 47 min |
| Jun 27, 7:28 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.